MAUDE Adverse Event Report: ABBOTT MOLECULAR, INC. ABBOTT REALTIME HIV-1 AMP REAGENT KIT; TEST, HIV DETECTION

ABBOTT MOLECULAR, INC. ABBOTT REALTIME HIV-1 AMP REAGENT KIT; TEST, HIV DETECTION
Model Number 6L18-90
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint ticket has been reviewed and has been determined to be the same issue as previously confirmed issue (b)(4).Complaint investigation (b)(4) included customer data review, product evaluation and complaint history review.Based on the results of the investigation elements a product deficiency for abbott realtime (b)(6) amp rgt kit-row (list (b)(4)) lot 476139 was identified.Specifically, based on in-house product evaluation file sample testing that verified the issue reported by the customer.Customer data review identified multiple error codes (error code 4440 - "positive control concentration is out of range", error code 4441 - "internal control cycle number is too low" and error code 4457 - "internal control failed") when reviewing customer run data and internal testing of retained file samples of lot 476139.The (b)(4) has been opened to investigate this issue.(b)(4) identified a second lot of amplification reagents exhibiting similar performance, and, as a result, u.S.Abbott realtime (b)(6) amplification reagent kit, list (b)(4), lot 475933 was also included in the scope of the investigation.As the root cause investigation is currently in progress, an interim action was initiated to evaluate whether additional lots were demonstrating the same performance issues.Based on the evaluation criteria of the interim action, a statistical process control (spc) analysis and timeframe of lots that were included and shared components a total of 14 lots have been included.Abbott molecular determined that a field corrective action ((b)(4)) should be taken and reported this issue per 21 cfr 806 to the fda (b)(6) recall coordinator on (b)(6) 2017 (report number 3005248192-08/01/2017-001-c).The field corrective action was in the form of a field correction recall letter / urgent field safety notice, dated (b)(6) 2017 instructing customers to discontinue use of and discard all remaining inventory of all realtime (b)(6) quantitative lots listed in the letter.Also included in the letter were considerations for healthcare providers as guidance for retesting (b)(6) viral loads of potentially impacted (b)(6) patients.The following mdrs were also reported: mdr 3005248192-2017-00003, mdr 3005248192-2017-00004, mdr 3005248192-2017-00005, mdr 3005248192-2017-00006, mdr 3005248192-2017-00007, mdr 3005248192-2017-00008, mdr 3005248192-2017-00009, mdr 3005248192-2017-00010, mdr 3005248192-2017-00011, mdr 3005248192-2017-00012, mdr 3005248192-2017-00013, mdr 3005248192-2017-00014, mdr 3005248192-2017-00015, mdr 3005248192-2017-00016, mdr 3005248192-2017-00017, mdr 3005248192-2017-00018, mdr 3005248192-2017-00019, mdr 3005248192-2017-00020, mdr 3005248192-2017-00021, mdr 3005248192-2017-00022, mdr 3005248192-2017-00023, mdr 3005248192-2017-00024, mdr 3005248192-2017-00025, mdr 3005248192-2017-00026, mdr 3005248192-2017-00027, mdr 3005248192-2017-00028, mdr 3005248192-2017-00029, mdr 3005248192-2017-00030, mdr 3005248192-2017-00031, mdr 3005248192-2017-00032, mdr 3005248192-2017-00033, mdr 3005248192-2017-00034, mdr 3005248192-2017-00035, mdr 3005248192-2017-00036, mdr 3005248192-2017-00037, mdr 3005248192-2017-00038, mdr 3005248192-2017-00039, mdr 3005248192-2017-00040, mdr 3005248192-2017-00041, mdr 3005248192-2017-00042, mdr 3005248192-2017-00043.
 
Event or Problem Description
The abbott realtime (b)(6) assay is an in vitro reverse transcription polymerase chain reaction (rt-pcr) assay for the quantitation of (b)(6) on the automated m2000 system in human plasma from (b)(6) infected individuals over the range of 40 to 10,000,000 copies/ml.The abbott realtime (b)(6) assay is intended for use in conjunction with clinical presentation and other laboratory markers for disease prognosis and for use as an aid in assessing viral response to antiretroviral treatment as measured by changes in plasma (b)(6) rna levels.This assay is not intended to be used as a donor screening test for (b)(6) or as a diagnostic test to confirm the presence of (b)(6) infection.When running realtime (b)(6), (b)(4), lot 475933, customer reported they failed an (b)(6) run of 96 samples due to internal control failures on calibrator b.Complaint ticket has been reviewed via elevated complaint investigation (b)(4) and has been determined to be the same issue as previously confirmed via (b)(4) for reduced pcr amplification efficiency, which presents as delayed threshold cycle (ct) values and reduced max ratio (mr) values for both target and internal control across entire runs.Refer to section for a summary of original elevated complaint investigation (b)(4).The medical evaluation concluded that the hazards and harms identified in the malfunction risk evaluation (360-risk) would not be expected to cause or contribute to death or serious injury.This complaint is reported in accordance with 21 cfr 803 on the basis that a reportable (21 cfr 806) field action, (b)(4), was taken to address the issue.Refer to section for further information about the associated reportable field action.

Brand Name
ABBOTT REALTIME HIV-1 AMP REAGENT KIT
Common Device Name
TEST, HIV DETECTION
Manufacturer (Section D)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
MDR Report Key6815089
Report Number3005248192-2017-00044
Device Sequence Number18864868
Product Code MZF
UDI-Device Identifier00884999023949
UDI-Public(01)00884999023949(10)475933(17)180403
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
BP060002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 08/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date04/03/2018
Device Model Number6L18-90
Device Catalogue Number06L18-090
Device Lot Number475933
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2017
Initial Report FDA Received Date08/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1